MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2.5X3.5; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2.5X3.5; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX2535
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Visual analysis was performed on the photos provided.Only one section of the og cmplx xtrasoft coil 2.5x3.5 could be noted in the picture, in this, we can appreciate that the hypo-tube is broken into two pieces.The rest of the device remains inside of the hoop and cannot be evaluated.No other damages could be noted.A manufacturing record evaluation was performed for the finished device 30641872 number, and no non-conformances related to the malfunction were identified.The reported condition "detachable coil delivery system (dcs)- leakage" could not be evaluated based on the pictures.The reported condition "delivery tube- separated-during use" was confirmed since the hypo-tube could be noted broken into two pieces.However, the exact time when this condition occurs cannot be determined.The mre suggests that the failure reported by the customer could not be related to the manufacturing process.No corrective action will be taken at this time.Further investigation will be performed once the device returns for analysis.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization, when a physician tried to inflate the syringe to detach an orbit galaxy xtrasoft coil (640cx2535, 30641872), the saline was leaking and detachment failed.Therefore, the physician tried to increase the pressure of the syringe to give another try to detach the coil, and the wire near the hub became broken.The physician reported that it was a defect of product, or an assistant gave too much pressure on it, but because of the leaking problem, more pressure was inevitable.This coil was taken out of the patient's body because of detachment failure.A same like product was used and the procedure was completed successfully.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, when a physician tried to inflate the syringe to detach an orbit galaxy xtrasoft coil (640cx2535, 30641872), the saline was leaking, and detachment failed.Therefore, the physician tried to increase the pressure of the syringe to give another try to detach the coil, and the wire near the hub became broken.The physician reported that it was a defect of product, or an assistant gave too much pressure on it, but because of the leaking problem, more pressure was inevitable.This coil was taken out of the patient's body because of detachment failure.A same like product was used and the procedure was completed successfully.A non-sterile og cmplx xtra soft coil 2.5x3.5 was received for analysis, the hypotube was observed to be separated into two pieces near the strain relief component and a kink was observed at 8 inches from the proximal end.Both hypo-tube fragments were noted to have the tip curved.Saline residues were observed on the proximal portion of the hypotube, and further inspection revealed that there was saline solution adhered on the distal surface of the luer valve thread.No further test could be performed due to the condition noted on the hypotube.A manufacturing record evaluation (mre) was performed for the finished device 30641872 number, and no non-conformances related to the malfunction were identified.The photo was provided in which only one section of the device could be noted in the picture, in this, we can appreciate that the hypo-tube is broken into two pieces.The rest of the device remains inside the hoop and cannot be evaluated.No other damages could be noted.The device was returned to cerenovus for further evaluation.Upon arrival, the hypo-tube was observed to be separated into two pieces near the strain relief component and a kink was observed at 8 inches from the proximal end.The kink might have appeared sometime during the post-operative handling or decontamination process, and it is not related to the failure modes reported.The hypo-tube was inspected under microscopic magnification, and both hypo-tube fragments were noted to have the tip curved; when the curved ends were matched, the hypo-tube formed an angle, which suggests that the hypo-tube was kinked and led to the fracture observed.The customer complaint regarding the separation of the hypo-tube was confirmed.Under microscopic inspection, saline residues were observed on the proximal portion of the hypo-tube, and further inspection revealed that there was saline solution adhered on the distal surface of the luer valve thread.This indicates that the leakage was coming towards the distal end, however, the source of the leakage could not be identified.Although the leakage experienced during the procedure could not be replicated due to the hypo-tube separation, the saline residues found on the proximal hypo-tube and luer valve are indication of the leakage encountered during the procedure.Therefore, the customer complaint regarding leakage was confirmed.The event description and device analysis do not provide clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure modes.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure could be caused by multiple factors.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3 and h10.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
OG CMPLX XTRASOFT COIL 2.5X3.5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13471103
Report Number3008114965-2022-00080
Device Sequence Number14485315
Product Code KRD
UDI-Device Identifier10886704030676
UDI-Public10886704030676
Combination Product (Y/N)N
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number640CX2535
Device Catalogue Number640CX2535
Device Lot Number30641872
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2022
Supplement Date Received by Manufacturer02/28/2022
03/25/2022
Initial Report FDA Received Date02/07/2022
Supplement Report FDA Received Date03/10/2022
03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown